Please use this identifier to cite or link to this item: https://hdl.handle.net/2440/88420
Citations
Scopus Web of Science® Altmetric
?
?
Type: Journal article
Title: A tangential displacement theory for locating perturbed saddles and their manifolds
Author: Balasuriya, S.
Citation: SIAM Journal on Applied Dynamical Systems, 2011; 10(3):1100-1126
Publisher: Society for Industrial and Applied Mathematics
Issue Date: 2011
ISSN: 1536-0040
1536-0040
Statement of
Responsibility: 
Sanjeeva Balasuriya
Abstract: The stable and unstable manifolds associated with a saddle point in two-dimensional non–area-preserving flows under general time-aperiodic perturbations are examined. An improvement to existing geometric Melnikov theory on the normal displacement of these manifolds is presented. A new theory on the previously neglected tangential displacement is developed. Together, these enable locating the perturbed invariant manifolds to leading order. An easily usable Laplace transform expression for the location of the perturbed time-dependent saddle is also obtained. The theory is illustrated with an application to the Duffing equation.
Keywords: Hyperbolic trajectory; nonautonomous flows; aperiodic flows; Melnikov function; saddle stagnation point; Duffing equation
Rights: © 2011 Society for Industrial and Applied Mathematics
DOI: 10.1137/100814640
Appears in Collections:Aurora harvest 7
Mathematical Sciences publications

Files in This Item:
There are no files associated with this item.


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.